MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD MOD HD 36MM STD NK; HIP PROTHESIS

BIOMET UK LTD. CER BIOLOXD MOD HD 36MM STD NK; HIP PROTHESIS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event was previously reported by medwatch facility (b)(4) during the investigation it was noticed that zimmer biomet winterthur is not the legal manufacturer of the device.Zimmer biomet bridgend is responsible for the item # 12115121 cer biolox mod hd 36mm.Associated product : item number 00875101236 item name neutral liner 36 mm i.D.Size kk for use with 56 mm o.D.Size kk shell lot # 6335787.This product was reported by medwatch facility (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial hip arthroplasty.Subsequently, the patient reported bending over to use a dust pan and felt 3 pops and grinding.The patient was revised.Once the incision was made, it was noticed that the biolox head was cracked in half.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.The following sections were updated: b4, b5, d10, g4, g5, g7, h1, h2, h3, h4, h6, h10.D11: medical product: neutral liner 36 mm i.D.Size kk for use with 56 mm o.D.Size kk shel, catalog #: 00875101236, lot #: 63357587 medical product: 3.2mmx30mm rnglc+ acet drl bit, catalog #: 31-323230, lot #: 307980 medical product: shell with cluster holes porous 56 mm o.D.Size kk for use with kk liners, catalog #: 00875705601, lot #: 63765514 medical product: bone screw self-tapping 6.5 mm dia.20 mm length, catalog #: 00625006520, lot #: 63882515 medical product: bone screw self-tapping 6.5 mm dia.35 mm length, catalog #: 00625006535, lot #: 63729964 medical product: tprlc 133 fp type1 pps ho 14.0 t1, catalog #: 51-101140, lot #: 3982295 as the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.We have not been provided with x-rays or any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaint database over the last 3 years has found no similar complaint for this item code 12-115121.Without the opportunity to examine the complaint product, the root cause cannot be determined due to insufficient information.Risk assessment: the event reports revision due to head cracked in half.Risk management report documents the estimated residual risk associated with the reported event.The root cause of the issue could not be determined with the information currently available.The severity is 4, which is described in the severity table as: s-4 results in permanent impairment of body function or permanent damage to a body structure ¿ revision resulting in permanent impairment.The outcome of the reported event therefore is in line with the rmf.Corrective action taken: no corrective action required at this time.Preventive action taken: no preventive action required at this time.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.Product has not been returned.

Brand Name
CER BIOLOXD MOD HD 36MM STD NK
Common Device Name
HIP PROTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key9791741
Report Number3002806535-2020-00117
Device Sequence Number2495223
Product Code LZO
UDI-Device Identifier00887868248481
UDI-Public00887868248481
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K061312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number12-115121
Device Lot Number2911060
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight121